Hail, Sheridan
- When
- June 25, 5:15 PM MST
- Where
- Sheridan County, 12.45 mi N of Hay Spgs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.860, -102.690
Thunderstorms developed along a persistent boundary to produce hail up to half dollar size and winds estimated at 60 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Thunderstorms developed along a persistent boundary to produce hail up to half dollar size and winds estimated at 60 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 25, 4:35 PM MST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 635 PM CDT MON JUN 25 2012 .AVIATION... HIGH AMOUNTS OF MOISTURE IN THE BOUNDARY LAYER WILL BE SEEN AGAIN WEDNESDAY MORNING NORTH AND EAST OF WARM FRONT WHICH WILL BEGIN TO MOVE NORTH DURING THE NIGHT. AS FOR KLBF AND KVTN...IFR CONDITIONS WILL BE POSSIBLE. AT KLBF...BR WILL BE POSSIBLE STARTING AROUND 6Z...WITH VISBYS AS LOW AS 2SM BY EARLY MORNING. A LOW STRATUS DECK IS MORE LIKELY AT KVTN...WITH CIGS NEARING 700 FEET AROUND 08Z. FG AND LESS THAN 1SM VISBYS WILL BE POSSIBLE AT BOTH TAF SITES OVERNIGHT AND INTO THE EARLY MORNING HOURS...HOWEVER WILL LEAVE OUT ANY MENTION OF FG FOR THIS TAF ISSUANCE DUE TO MODEL UNCERTAINTY AND ELEVATED NOCTURNAL WIND SPEEDS. THIS MAY NEED TO BE UPDATED AT 06Z. WARM FRONT IS FORECASTED TO CLEAR KLBF AND KVTN BY 16Z TOMORROW...WITH VFR CONDITIONS AND GUSTY SOUTH WINDS EXPECTED FOR THE REMAINDER OF THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 325 PM CDT MON JUN 25 2012/ DISCUSSION... SHORT TERM...UNSEASONABLY WARM CONDITIONS WILL CONTINUE INTO TOMORROW WHEN TRIPLE DIGIT HIGH TEMPERATURES ARE EXPECTED IN MANY CENTRAL NEBRASKA LOCATIONS. RECORD HIGHS MAY BE SET...WITH THE NORTH PLATTE RECORD OF 101 HAVING THE POSSIBILITY OF BEING BROKEN. CURRENTLY...AN UPPER LEVEL HIGH RESIDES IN THE CENTER OF THE U.S. WITH AN UPPER LEVEL LOW JUST OFF THE COAST OF OREGON. THIS UPPER LEVEL LOW WILL MOVE NORTHEAST ACROSS THE NORTHERN ROCKIES INTO CANADA...DRAWING WARMER AIR NORTHWARD. AFTER SOME LOW CLOUDS AND POSSIBLY LIGHT FOG TOMORROW MORNING IN THE EAST...EXPECT TEMPERATURES TO RISE TO OVER 100 DEGREES IN ADVANCE OF THIS FEATURE. DRIER AIR WILL PUSH INTO THE AREA AS WELL...WITH DEW POINT TEMPERATURES ABOUT 20 TO 30 DEGREES LOWER THAN TODAY. THESE DRY AND HOT CONDITIONS WILL COMBINE WITH GUSTY SOUTHERLY WINDS TO INCREASE FIRE DANGER TOMORROW AFTERNOON. REGARDING THE HEAT...HAVE GONE WITH A HEAT ADVISORY FOR THE CENTRAL ZONES TOMORROW AS HEAT INDICES WILL BE AROUND 100 TO 105 DESPITE THE DRIER AIR. BY WEDNESDAY MORNING...THE COLD FRONT WILL BE THROUGH THE AREA...BUT IS EXPECTED TO ONLY COOL TEMPERATURES BACK DOWN TO THE 90S IN MOST LOCATIONS. LONG TERM...A WEAK AND RELATIVELY ZONAL FLOW ALOFT IS EXPECTED OVER THE REGION TOWARD THE END OF THE WEEK. DEPENDING ON THE TIMING OF DISTURBANCES...IT APPEARS AS THOUGH THERE WILL BE THE CHANCE FOR SOME AFTERNOON THUNDERSTORM DEVELOPMENT TOWARD THE END OF THE WEEK...PRIMARILY FRIDAY. THE GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT WITH THE OVERALL PATTERN. TEMPERATURES ARE STILL EXPECTED TO BE ABOVE NORMAL. FIRE WEATHER... HOT TEMPERATURES RISING INTO THE UPPER 90S AND LOW 100S WILL COMBINE WITH DRY AIR PUSHING ACROSS WESTERN NEBRASKA TO DROP RELATIVE HUMIDITY TO VALUES LESS THAN 15 PERCENT IN AREAS ALONG AND WEST OF HIGHWAY 83. IN ADDITION...WINDS ARE EXPECTED TO BLOW AT 15 TO 20 MPH WITH GUSTS TO 30 MPH IN LOCATIONS ALONG AND EAST OF A LINE FROM CODY TO MULLEN TO SUTHERLAND TO WAUNETA. LOCATIONS IN THE NORTH TO SOUTH CORRIDOR BETWEEN THESE TWO LINES LOOK TO SEE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR DUE TO THE LOW RELATIVE HUMIDITY...BREEZY WINDS...HOT TEMPERATURES...AND DRY FUELS. FOR THE HIGH THREAT OF CRITICAL FIRE CONDITIONS...A FIRE WEATHER WATCH WILL BE ISSUED FOR THE AREAS ABOVE INCLUDED IN ZONES 208/206/210/219 FOR TUESDAY AFTERNOON AND EARLY EVENING. && .LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ204-210. FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR NEZ206-208-210-219. HEAT ADVISORY FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ TUESDAY FOR NEZ004>006-008-023>026-035>037-057>059-069>071-094. HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NEZ059-070-071. && AVIATION...MARTIN SHORT TERM/EXTENDED...KNUTSVIG FIRE WEATHER...BROOKS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 359 PM CDT MON JUN 25 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-262100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 359 PM CDT MON JUN 25 2012 /259 PM MDT MON JUN 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. TEMPERATURES IN THE 90S AND HIGH HUMIDITY WILL CAUSE HEAT INDEX VALUES NEAR 100 DEGREES THROUGH THIS EVENING ACROSS FRONTIER...HAYES...AND LINCOLN COUNTY. DRY AIR SPREADING INTO SOUTHWEST NEBRASKA WILL CAUSE RELATIVE HUMIDITY TO DROP TO AROUND 15 PERCENT IN LOCATIONS WEST OF A LINE FROM ANTIOCH TO OGALLALA TO IMPERIAL. WINDS IN THESE AREAS WILL GUST TO AROUND 25 MPH THROUGH THIS EVENING...WHICH COMBINED WITH THE LOW RELATIVE HUMIDITY WILL CAUSE SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. EXTREME HEAT IS EXPECTED TO SPREAD NORTHWARD TUESDAY WITH MANY LOCATIONS REACHING HIGHS ABOVE 100 DEGREES...WITH SOME AREAS EXCEEDING 105 DEGREES ACROSS WESTERN NEBRASKA. WIDESPREAD DANGEROUS HEAT INDEX READINGS ARE LIKELY ON TUESDAY...GENERALLY EAST OF A CLINTON TO OGALLALA TO IMPERIAL LINE. CRITICAL FIRE WEATHER CONDITIONS WILL ALSO BE POSSIBLE ON TUESDAY OVER WESTERN AND INTO CENTRAL NEBRASKA...MAINLY ALONG AND WEST OF HIGHWAY 83 AND EAST OF HIGHWAY 61. LITTLE OR NO PRECIPITATION IS EXPECTED THROUGH THIS WEEKEND...SO VERY DRY CONDITIONS ARE LIKELY AS WELL. THIS WILL BRING A CONTINUED RISK OF RANGE FIRE TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE BROOKS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 701 PM CDT MON JUN 25 2012 NEZ004-260045- SHERIDAN NE- 601 PM MDT MON JUN 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY UNTIL 645 PM MDT... AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES WEST OF INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD...OR 18 MILES WEST OF HAY SPRINGS... MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS EXCEEDING 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... METCALF STATE WILDLIFE MANAGEMENT AREA... INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD... INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD... HIGHWAY 87 MILE MARKER 70... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
The Rapid City radar (KUDX), 141 km away, was scanning. The volume nearest the first event began at 00:14 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
Public estimated winds to 60 mph with pea size hail.
Public reported winds to 60 mph with pea size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2012Every state in 2012This day in weather historyWarnings in Nebraska, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385852, 385855, 385856, 385853, 385854.